I had an upper respirtory infection and my doctor gave me levoflaxocin, generic for levoquan. I've never had a quinalone before but my girlfriend gave me the infection and that was what she was on. I took one pill 750mg a day for 5 days and was at a sales meeting. We were having dinner and drinks and suddenly I was very dizzy. I thought it was the antibiotic because it said on there it could cause dizziness and it could be worse with drinks, which we had at dinner. I finished the antibiotics a week ago Saturday and I'm still dizzy. Its more off balance than dizziness. If I stand up, bend over, or roll over in bed to my left the whole place swims for a bit. It seems based on my movements, if I sit still and face straight ahead, no problems. I went back to the doctor and saw his PA. She did an EKG and said it was okay. I have an appointment for a CT scan but its expensive. I'm an athlete and usually have exceptional balance and coordination. I feel foolish walking clumsily down the hall now. I have fatigue and my legs feel heavy. Additionally the antibiotic or the respiratory infection made my psoriasis flare up. Please let me know about similar experiences with the balance issues and what has happened to you.
I was sure it was something serious, but CT scan and EEG were normal. Also blood work looked good. I found that if I repeat the motion over and over that makes me woozy, it sort of corrects itself. I'm still left with the off balance though. It's more of a body or head turn problem. I turn my head and its takes about a half second to catch up. Still have anxiety and cannot be physically active although I feel if I had to, I could do some things. I've read that some people can have this for a long time. Somebody please say something.
Rmon, sorry to hear that you are going through this. You may want to look up the Epley maneuver since it seems that the dizziness is due to movement which may be disturbing the stones in your ear. You may also look back and see if there are other symptoms that you may not be associating with your dizziness such as a stiff/irritated beck, headaches, blurry vision, jaw pain, lack of sleep, swimming ear, stomach problems, etc. An ENT doctor should be able to do tests that may find the cause of the dizziness. As for the duration of the dizziness, it can last days if it is due to an infection or years if the symptom is secondary to something else going on in your body. I am going on one year and still can't find the source. Hope you get better soon.
Last edited by Seekingpeace12; 04-07-2013 at 07:35 PM.
Seekingpeace, thank you very much for the response. I do have TMJ, and I feel I might have a bit of hyperthyroidism although that bloodtest was .67 and I guess .4 and above is okay. I have been doing the home Epley maneuver and the Brandt Daroff Doesn't seem to help much. Do you have days where its better and others where its worse? Guess its about 6 weeks for me. I'd like to hear more about your situation and what you have tried. Thanks again. I didn't have an MRI but they may be coming. My regular doc is planning a PAD test.